Hail, Yoakum
- When
- June 20, 7:10 AM CST
- Where
- Yoakum County, 2 mi E of Plains
- Measured
- 0.75 in hail
- Crop damage
- $50,000
- Reported by
- Public
- Coordinates
- 33.180, -102.796
An isolated severe thunderstorm developed over the extreme southwestern South Plains of west Texas during the morning hours of the 20th. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
An isolated severe thunderstorm developed over the extreme southwestern South Plains of west Texas during the morning hours of the 20th. The storm produced up to penny size hail near U.S. Highway 82 east of Plains. Minor crop damage was reported by local farmers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 20, 2:39 AM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 339 AM CDT WED JUN 20 2007 .SHORT TERM... IMPRESSIVE MCS INTERACTIONS EARLY THIS MORNING AS THE COMPLEX CHARGES EASTWARD INTO NORTH TEXAS. STILL A BIT OF CONVECTION TRYING TO HANG ON WEST OF THE MCS BUT BELIEVE THIS WILL DISSIPATE RATHER FAST THROUGH THE EARLY MORNING. RAIN CHANCES WILL NOT BE MENTIONED FOR THE AFTERNOON AND EVENING AS THE ATMOSPHERE SLOWLY RECOVERS. WILL TAKE A SIGNIFICANT PORTION OF THE MORNING BEFORE WE SEE A RETURN TO THE SOUTHEASTERLY WINDS. CLOUD COVER WILL ALSO TAKE ITS TIME CLEARING OUT AND WILL BE THE LATEST ACROSS THE EASTERN ZONES. THE RAINFALL AND CLOUD COVER WILL HAVE AN IMPACT ON TEMPERATURES. WITH THAT IN MIND WE DECIDED TO LEAN TOWARDS THE COOLER GUIDANCE FOR TODAY WITH HIGHS WITHIN A FEW DEGREES OF 90. .LONG TERM... MODELS IN GOOD AGREEMENT WITH MID LEVEL RIDGE EXTENDING NORTHWARD FROM A 500 MB HIGH OVER NEW MEXICO EXPECTED TO TILT NORTHEASTWARD INTO THE NORTHERN PLAINS THROUGH THE END OF THE WEEK AND INTO THE WEEKEND AS A DEEP LOW MOVES OUT OF THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST. RIDGE BEGINS TO FLATTEN WITH CENTER OF HIGH MOVING TOWARD THE SOUTHEASTERN U.S. AT THE BEGINNING OF NEXT WEEK AS THE LOW MOVES EAST ALONG THE CANADIAN BORDER/SOUTHERN CANADA. ALTHOUGH WITH SOME DIFFERENCES MODELS ALSO INDICATE A WEAK LOW MOVING WESTWARD ACROSS TEXAS...ON SOUTHERN PERIPHERY OF MID LEVEL HIGH DURING THE EARLY TO MID PART OF NEXT WEEK. AND ALTHOUGH CANNOT COMPLETELY RULE OUT POSSIBILITY OF SOME CONVECTION FOR THE EARLY AND MID PART OF NEXT WEEK WILL CONTINUE WITH DRY FORECAST FOR NOW. WITH UPPER RIDGE OVER THE REGION EXPECT DAYTIME HIGHS TO REMAIN IN THE 90S ACROSS THE AREA THROUGH THE FORECAST PERIOD. ALL IN ALL NO MAJOR CHANGES MADE TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 92 65 95 66 97 / 10 10 10 10 10 TULIA 90 66 96 67 95 / 10 10 10 10 10 PLAINVIEW 90 67 95 68 95 / 10 10 10 10 10 LEVELLAND 89 67 96 66 97 / 10 10 10 10 10 LUBBOCK 89 68 95 70 97 / 10 10 10 10 10 BROWNFIELD 89 69 96 66 97 / 20 10 10 10 10 CHILDRESS 90 69 97 71 96 / 10 10 10 10 10 SPUR 85 69 97 70 96 / 20 10 10 10 10 ASPERMONT 89 71 98 70 96 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 555 AM CDT WED JUN 20 2007 TXZ021>044-211100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 555 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 302 AM CDT WED JUN 20 2007 TXZ041-200845- LYNN TX- 302 AM CDT WED JUN 20 2007 ...STRONG THUNDERSTORM ACROSS LYNN COUNTY... AT 257 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM LOCATED ABOUT 9 MILES NORTHWEST OF TAHOKA...MOVING SOUTHEAST AT 10 MPH. BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
347 AM CDT WED JUN 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL BLACK 34.68N 102.61W
06/19/2007 E0.75 INCH PARMER TX PUBLIC
HAIL AT GRAIN ELEVATOR ABOUT 820 PM AND ESTIMATED 60
MPH WIND AROUND 810 PM
0810 PM TSTM WND GST BLACK 34.68N 102.61W
06/19/2007 E60 MPH PARMER TX PUBLIC
HAIL AT GRAIN ELEVATOR ABOUT 820 PM AND ESTIMATED 60
MPH WIND AROUND 810 PM
0905 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
06/19/2007 M60 MPH CASTRO TX MESONET
1220 AM TSTM WND GST 1 NE MEMPHIS 34.74N 100.53W
06/20/2007 M71 MPH HALL TX MESONET
SEVERE WIND GUSTS PERSISTED THROUGH 1225 AM
1235 AM TSTM WND GST CHILDRESS 34.42N 100.25W
06/20/2007 M62 MPH CHILDRESS TX ASOS
1235 AM TSTM WND GST CHILDRESS 34.42N 100.25W
06/20/2007 M62 MPH CHILDRESS TX ASOS
DAMAGE TO POWER LINES AND TREES
1240 AM HAIL 5 SW LUBBOCK 33.53N 101.92W
06/20/2007 E0.75 INCH LUBBOCK TX NWS EMPLOYEE
1255 AM NON-TSTM WND GST 2 WSW TURKEY 34.38N 100.93W
06/20/2007 M59 MPH HALL TX MESONET
0109 AM NON-TSTM WND DMG MEMPHIS 34.73N 100.54W
06/20/2007 HALL TX LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN ALONG WITH SEVERAL DECENT
SIZED TREES
0150 AM FLOOD LUBBOCK 33.58N 101.86W
06/20/2007 LUBBOCK TX LAW ENFORCEMENT
SEVERAL CARS STALLED IN DEEPER WATER ON WEST SIDE OF
LUBBOCK
&&
GDSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 515 AM CDT WED JUN 20 2007 TXZ040-201100- TERRY TX- 515 AM CDT WED JUN 20 2007 ...STRONG THUNDERSTORM ACROSS TERRY COUNTY... AT 513 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE COMMUNITY OF WELLMAN...OR ABOUT 13 MILES SOUTHWEST OF BROWNFIELD...MOVING SOUTH AT 10 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 712 AM CDT WED JUN 20 2007 TXZ040-201245- TERRY TX- 712 AM CDT WED JUN 20 2007 ...STRONG THUNDERSTORM ACROSS TERRY COUNTY... AT 710 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF TOKIO...OR ABOUT 12 MILES WEST OF BROWNFIELD...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 723 AM CDT WED JUN 20 2007 TXZ039-201300- YOAKUM TX- 723 AM CDT WED JUN 20 2007 ...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY... AT 722 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YOAKUM COUNTY...OR ABOUT 8 MILES EAST OF PLAINS...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY RAINFALL IS LIKELY WITH A QUICK 1/2 TO 1 INCH POSSIBLE.
The Lubbock radar (KLBB), 105 km away, was scanning. The volume nearest the first event began at 13:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39291.